Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 296, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 18, 2004, 4:46 PM CDT for Grayson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 18, 2004, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:48 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 18, 3:48 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT FRI JUN 18 2004 .345 PM PUBLIC DISCUSSION... AN OUTFLOW BOUNDARY (FROM RED RIVER CONVECTION) CONTINUES TO SURGE SOUTHWARD AT ABOUT 15 MPH. THE BOUNDARY SHOULD SLOW AS IT MOVES INTO THE DFW METRO AREA. SUFFICIENT INSTABILITY AND LACK OF A CAP SHOULD RESULT IN RENEWED THUNDERSTORM INITIATION ACROSS THE AREA AT PRIME TIME (LATE AFTERNOON/EARLY EVENING). THERE IS SOME THREAT OF DAMAGING WINDS...BUT LACK OF SHEAR PRECLUDES MUCH ELSE. A THREAT OF THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND. AFTER SEVERAL DRY DAYS EARLY NEXT WEEK...ANOTHER APPROACHING FRONT...FOLLOWED BY RENEWED NORTHWESTERLY FLOW ALOFT ...WILL BRING FURTHER LOW PROBABILITIES OF THUNDERSTORMS FROM MID-WEEK INTO NEXT WEEKEND. WARM AND VERY HUMID CONDITIONS WILL CONTINUE...BUT CLOUDS AND A FEW ROUNDS OF PRECIPITATION SHOULD KEEP TEMPERATURES IN THE LOWER AND MID 90S. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 91 71 94 / 40 30 20 20 WACO, TX 74 92 71 94 / 20 20 0 0 PARIS, TX 72 88 69 93 / 40 30 20 20 DENTON, TX 72 91 71 94 / 40 30 20 0 MCKINNEY, TX 72 91 71 94 / 40 30 20 0 DALLAS, TX 74 92 72 94 / 40 30 20 20 TERRELL, TX 72 90 70 94 / 40 30 20 20 CORSICANA, TX 73 91 70 94 / 20 20 0 20 TEMPLE, TX 74 92 71 95 / 20 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 18, 3:07 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT FRI JUN 18 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 307 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING NORTH OF A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS SATURDAY THROUGH SUNDAY AS A COLD FRONT LINGERS NEAR THE RED RIVER. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE.
In the hours before
Special weather statement, Jun 18, 11:31 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1131 AM CDT FRI JUN 18 2004 TXZ093-181730- GRAYSON- 1131 AM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES SOUTH OF POTTSBORO...OR 6 MILES NORTHWEST OF SHERMAN...MOVING NORTHEAST AT 10 MPH. BELLS...DENISON...POTTSBORO AND SHERMAN ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM AS IT MOVES NORTHEAST ACROSS NORTHERN GRAYSON COUNTY.
Special weather statement, Jun 18, 2:15 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT FRI JUN 18 2004 TXZ091>095-182015- COOKE-FANNIN-GRAYSON-LAMAR-MONTAGUE- 215 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING ALONG THE RED RIVER FROM NOCONA IN MONTAGUE...TO JUST NORTH OF MARYSVILLE AND GAINESVILLE...TO LAKE TEXOMA...TO NEAR POWDERLY IN LAMAR COUNTY ...MOVING EAST 20 MPH AND TRAINING OVER THE SAME AREAS ALONG THE IMMEDIATE RED RIVER. HENDRIX...ARTHUR CITY...DENISON...DEXTER...POTTSBORO...RINGGOLD ...ST. JO AND SUMNER ARE ALL IN THE PATHS OF THESE CLUSTER OF STORMS. WITH STRONGER...STORMS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED. TAKE COVER INSIDE A STURDY SHELTER IF YOU LIVE IN THIS AREA UNTIL THE STORMS DISSIPATE OR MOVE AWAY FROM THE AREA. STREET FLOODING IS POSSIBLE. DO NOT DRIVE ACROSS FLOODED ROADWAYS.
Special weather statement, Jun 18, 4:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT FRI JUN 18 2004 TXZ093-182230- GRAYSON- 425 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER UPDATE... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTHEAST OF GUNTER...OR 10 MILES SOUTHWEST OF SHERMAN...EXTENDING NORTH TO NEAR LAKE TEXOMA...MOVING EAST AT 10 MPH. BELLS...DENISON...GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND WHITEWRIGHT ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS OF 1 INCH...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS CLUSTER OF STORMS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Jun 18, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 23 min |
| Jun 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.